Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 9, 2021, 10:57 PM CDT for Greene County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 10, 2021, 12:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
County Greene County, AL
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
228
WWUS84 KBMX 100357
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
1057 PM CDT Fri Apr 9 2021
ALZ030-031-100500-
Greene AL-Sumter AL-
1057 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE AND NORTHWESTERN
SUMTER COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooksville, or 20 miles southwest of Aliceville, moving east at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eutaw, Union, Gainesville, New West Greene, Mantua, Panola, West
Greene, Knoxville, Geiger, Snoddy, Warsaw, New Mount Hebron, Clinton,
Pleasant Ridge, Lewiston and I 20 Rest Area Near Eutaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 8834 3300 8817 3304 8814 3303 8810
3305 8807 3304 8804 3306 8804 3310 8795
3312 8784 3302 8783 3302 8771 3299 8771
3298 8775 3295 8775 3295 8773 3293 8777
3290 8777 3290 8781 3284 8783 3282 8836
TIME...MOT...LOC 0357Z 262DEG 41KT 3291 8840
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 7:53 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 9, 7:53 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Birmingham AL 753 PM CDT Fri Apr 9 2021 .UPDATE... MESOSCALE UPDATE. && .SHORT TERM... /Updated at 0752 PM CDT Fri Apr 09 2021/ ...Complex scenario unfolding for the late evening and overnight period... Initial wave(s) of convection across the BMX CWA today was quite robust producing numerous instances of large to very large hail. In fact, several reports of 2 inch plus hail were received. As of 0030z, most of this convection has been on the wane with a few strong cells remaining across Pickens and Lamar county. The latest mesoanalysis shows some remaining MLCAPE particularly across western Alabama on the order of 750-1000 J/kg. However, a noted low level stable layer has also developed with temps cooled into the lower/mid 60s. The 00z sounding from KBMX supports this with a roughly 1km stable layer below a relatively well mixed EML and MUCAPE on the order of 1100 J/kg. Our break here looks to be short lived with scattered convection firing now in the pinched unstable airmass across Mississippi. This area of convection is relatively unorganized at the moment, but is likely the precursor of a more organized linear complex tonight. The High Res CAMS continue to struggle with the timing/evolution of this system (or systems)but current feeling is the southern sections of the current MS convection will be favored and the leading edge of what will eventually be an organized MCS/QLCS. Based on the more favorable environment, expect the northern fringes of this complex to have a hard time making much push but the southern extent becoming well organized and racing along/south of I- 20 in MS and to near the US Highway 80 corridor...perhaps as early as late evening/before midnight. This is where the moderate/enhanced risk has been placed on our most recent update. The parameter space would support a primary damaging wind event with a strong unidirectional sheer profile and significant synoptic forcing. There may be sufficient low level shear to support embedded LEWPS and tornadic structures. Expect the line to clear our southeast counties perhaps as early as sunrise but 14-15z at the latest. 15/CBD Previous short-term discussion: /Updated at 0329 PM CDT Fri Apr 09 2021/ Widely scattered strong to marginally severe storms continue across portions of central Alabama this afternoon. The majority of the impact weather has been from severe hail with numerous reports of golfball hail and a few sig hail reports earlier pushing tennis ball in size. The latest radar trends indicate some decrease in the overall trends likely due to loss of CAPE from I-65 eastward. Dewpoints have also dropped markedly in this area with numerous outflow/cold pool interactions. A well defined outflow boundary was noted from Walker county south to Hale and Marengo counties pushing slowly westward. Primary question marks surround how this initial wave will impact the parameter space for later this evening and overnight. The upper trough and associated vort max will sweep into the Mid/Lower Mississippi Valley after midnight. In response to this and a very unstable airmass present across the ArkLaMiss, one or more well defined complexes should evolve and perhaps merge from Arkansas to Mississippi to Louisiana. The overall evolution of these systems will be highly dependent on the mesoscale. Current thinking is that highest threat would likely be across our far western/southwest counties that are mostly uncontaminated at this time. Given the likely fast forward propagation of any QLCS/MCS (or even derecho like feature) we cannot rule out areas further east being impacted, but the higher threat late this evening overnight certainly looks to be across our western counties. Although we don't expect a long duration precip event, additional heavy rainfall could bump up some rivers/streams and will be monitoring for that as well. Will update shortly for short term temp/pop trends, but not planning a ton of changes for the general overnight period. 15/CBD Previous short-term discussion: /Updated at 1140 AM CDT Fri Apr 09 2021/ Isolated to scattered showers and thunderstorms will continue across central AL through the afternoon and early evening. Skies are expected to clear more this afternoon than this morning allowing for temperatures to warm across the state. This combined with ample moisture from southerly and southwest flow will help CAPE values remain around 2500 to 3000 J/kg. With shear only around 20-25 kts...expecting these storms to have strong cores...though pulsing with intensity. Large severe hail and downburst winds are the main threat for any thunderstorms that do develop this afternoon and evening. PW values in the 90th percentile for this time of year could cause heavy rain with these storms...especially any that backbuild or move over the same areas. After sunset...instability will decrease to around 1000 to 1500 J/kg with shear remaining fairly light. Models are trying to bring in a couple of areas of scattered thunderstorms from roughly sunset through around midnight. The intensity and coverage of these storms could affect the line expected later in the morning. For now...expecting the main coverage to be in roughly the northern half of central AL. Will include wording for strong thunderstorms in the forecast...with a chance for isolated severe for hail and damaging winds. Clusters of storms in MS will form into a squall line after midnight...expecting to move into western AL between about 2 am and 3 am. Hi res models are trying to bring this whole line through the state faster than previous runs. Have updated the rainfall chances to reflect a slightly faster timing...though will leave another model update before adjusting the timing further. A mid level jet moving through with this line and strong upper level divergence will allow for a very fast moving line of strong storms. Straight line damaging winds are the main threat with this system with wind speeds up to 60 mph possible as the line moves through. Shear values increase to around 40 - 50 kts...so including a tornado threat as well. This line will move into the western counties of AL before sunrise...with a concern for nighttime warnings and the need for the public to hear those warnings. If the models accurately forecast the storms ahead of this line...the northern half of the area *may* have enough activity to work through some instability to lessen some impacts for the main line moving through. With this in place...the main focus of instability and the greatest bowing part of the line looks to be in the southern half of the area...closer to where the Enhanced shading in the impact graphic currently is. Of course the area of the strongest winds with this line will greatly depend on the activity after sunset...and the mid level jet pushing through the state in the morning. Behind the main line...there will be enough low level moisture remaining for a few scattered light showers through the afternoon. Low and mid level flow will transition to out of the west...with temperatures expected to warm only a couple degrees through the afternoon with highs in the mid and low 70's. 24 .LONG TERM... /Updated at 0403 PM CDT Fri Apr 09 2021/ Primary adjustments to the long term forecast included a trend towards lower PoPs and temperatures for Wednesday night through the end of the week. Little to no changes were needed for the first half of the period. The same surface low set to produce strong storms tonight across the Central Gulf States will settle over the Great Lakes and push a secondary reinforcing front with showers and thunderstorms through the area on Wednesday with a dry and cooler airmass following closely behind. 12Z model guidance is in decent agreement on this solution with better opportunities for rain across our southern counties. Based on this trend, I slightly lowered PoPs and temperatures for the end of the week with high pressure and northerly flow becoming the primary driving factors in a less active pattern for at least a few days next week. If the forecast continues to trend in this direction, further adjustments will be necessary. 86 Previous long-term discussion: /Updated at 0338 AM CDT Fri Apr 09 2021/ Saturday night through Thursday. Lingering thunderstorms are possible across the southeastern counties late Saturday night through early Sunday morning as the main frontal boundary finally pushes through Central AL. The low pressure system itself is expected to lift northward into the Great Lakes region, leading to height rises across the Deep South Sunday through Monday. With the ridging developing in the lower levels, we should remain rain-free. We transition to more of a quasi-zonal flow aloft Monday afternoon through Thursday. However, this doesn't mean we'll stay rain-free as model guidance picks up on at least two quick shortwave impulses that slide across the southern half of the CONUS Tuesday through Thursday. Each of these will increase rain/thunderstorm chances for our area, though specific timings remain uncertain this far in advance. Therefore, I've trended PoPs up around mid-week, but will keep chances in the 40-50% range. 25/Owen && .AVIATION... 00Z TAF Discussion. Widely scattred strong/severe convection has been persistent through the afternoon across central Alabama. A few TAF sites have been impacted with periodic low visbys/ceilings, and will continue TEMPO TS conditions at KTCL through the next several hours based on radar trends. An additional round of thunderstorms will impact most of the TAF sites overnight between 07z and 13z from the west and have included accordingly in the latest TAF updates. Otherwise, winds have become quite gusty from the south/southeast and expect that trend through the overnight/early part of Saturday. Will maintain MVFR conditions through much of the period at most TAF locations, with periodic drops to IFR in heavy convective showers. Conditions will slowly improve to MVFR and eventually VFR across the area later in the day on Saturday. 15/CBD && .FIRE WEATHER... Scattered showers and thunderstorms expected today across much of the area. This could cause erratic gusty winds in locations nearest to any thunderstorm development. More widespread rain and thunderstorms move in overnight tonight into Saturday. Drier/rain-free conditions are expected Sunday into Monday, with afternoon RH values in the 30-40 percent range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 75 48 74 47 / 80 100 20 10 0 Anniston 62 75 51 76 49 / 70 100 20 10 0 Birmingham 63 75 51 75 51 / 90 90 10 10 0 Tuscaloosa 63 76 49 76 50 / 100 90 10 10 0 Calera 63 75 51 75 51 / 90 100 10 10 0 Auburn 62 72 56 74 51 / 50 100 30 10 0 Montgomery 65 77 57 78 51 / 80 100 20 10 0 Troy 64 75 59 79 51 / 50 100 30 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 9, 8:17 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 817 PM CDT Fri Apr 9 2021 ALZ011>015-017>050-110430- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 817 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe storms may occur through the overnight hours. It is possible that a few separate areas of severe storms develop during this time frame. Damaging winds and large hail are possible, with an isolated tornado threat for the southern half of the area. Locally heavy rainfall may also cause minor flooding issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe storms will continue through Saturday morning. Damaging winds and large hail are possible, along with an isolated tornado threat for the south. Locally heavy rainfall may also cause minor flooding issues. Minor river flooding is expected along portions of the Tombigbee River and Black Warrior River Saturday night through early next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed through Saturday morning.
In the hours before
Special weather statement, Apr 9, 7:18 PM CDT, 3 hours 39 minutes before
Special Weather Statement National Weather Service Birmingham AL 718 PM CDT Fri Apr 9 2021 ALZ011-012-100045- Marion AL-Lamar AL- 718 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MARION AND NORTHWESTERN LAMAR COUNTIES UNTIL 745 PM CDT... At 718 PM CDT, Doppler radar was tracking a strong thunderstorm near Detroit, or near Sulligent, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sulligent, Detroit, Henson Springs, Byrd and Pine Springs. LAT...LON 3413 8820 3408 8798 3384 8813 3387 8823 TIME...MOT...LOC 0018Z 200DEG 23KT 3395 8820 87/GRANTHAM
Local storm report, Apr 9, 7:38 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL ECHOLA 33.34N 87.79W
04/09/2021 E1.50 INCH TUSCALOOSA AL PUBLIC
ONE AND A HALF INCH DIAMETER SIZE HAIL AS
REPORTED IN ECHOLA. PICTURE RECEIVED FROM
SOCIAL MEDIA.
&&
MALLocal storm report, Apr 9, 9:35 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HAIL 2 ENE HOLTAMVILLE 32.01N 87.90W
04/09/2021 E2.00 INCH MARENGO AL BROADCAST MEDIA
HAIL PHOTO SUBMITTED TO BROADCAST MEDIA AND
SHARED ON SOCIAL MEDIA. TIME ESTIMATED BY
RADAR.
0808 AM HAIL 1 SW PROVIDENCE 32.33N 87.79W
04/09/2021 E0.88 INCH MARENGO AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORT FROM PHOTO SUBMITTED
TO BROADCAST MEDIA AND SHARED ON SOCIAL
MEDIA.
0913 AM HAIL MILLBROOK 32.48N 86.36W
04/09/2021 E0.25 INCH ELMORE AL PUBLIC
PEA SIZED HAIL REPORTED IN MILLBROOK. TIME
ESTIMATED BY RADAR.
0940 AM HAIL DEATSVILLE 32.61N 86.40W
04/09/2021 E0.70 INCH ELMORE AL TRAINED SPOTTER
DIME SIZED HAIL REPORTED IN DEATSVILLE. TIME
ESTIMATED BY RADAR.
1001 AM HAIL 4 ESE MARBURY 32.67N 86.42W
04/09/2021 M1.50 INCH AUTAUGA AL PUBLIC
FORWARDED BY BROADCAST MEDIA VIA SOCIAL
MEDIA.
1007 AM HAIL 4 W TITUS 32.71N 86.39W
04/09/2021 E1.00 INCH ELMORE AL PUBLIC
SOCIAL MEDIA REPORT OF HAIL UP TO QUARTER
SIZE IN THE LIGHTWOOD COMMUNITY.
1026 AM HAIL 3 S SANTUCK 32.59N 86.14W
04/09/2021 E0.75 INCH ELMORE AL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
1034 AM HAIL 3 E SANTUCK 32.63N 86.08W
04/09/2021 E1.50 INCH ELMORE AL EMERGENCY MNGR
REPORTED AT THE 9400 BLOCK OF GEORGIA ROAD
SW OF ECLECTIC.
1218 PM HAIL 1 NNW OAK GROVE 33.21N 86.31W
04/09/2021 E1.00 INCH TALLADEGA AL PUBLIC
DIME SIZE HAIL BETWEEN CHILDERSBURG AND
SYLACAUGA ON HIGHWAY 280. ADDITIONAL REPORTS
HAVE THE HAIL UP TO QUARTER SIZE.
1252 PM HAIL 2 N HOLLY GROVE 33.87N 87.42W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
AT LEAST QUARTER SIZE HAIL ON I-22 IN WALKER
COUNTY. VIA VIDEO ON SOCIAL MEDIA.
1254 PM HAIL 2 ESE TRUSSVILLE 33.60N 86.57W
04/09/2021 E0.25 INCH JEFFERSON AL PUBLIC
PEA SIZE HAIL NEAR TRUSSVILLE.
1254 PM HAIL SAFFORD 32.29N 87.37W
04/09/2021 E1.00 INCH DALLAS AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM SAFFORD.
VIDEO RECEIVED FROM BROADCAST MEDIA OF HAIL
AT THE INTERSECTION OF HIGHWAY 5 AND HIGHWAY
22.
0105 PM HAIL 1 SW LUPTON 33.93N 87.41W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
HAIL REPORTED AT LUPTON SCHOOL, AT LEAST
QUARTER SIZE PICTURES VIA SOCIAL MEDIA.
0118 PM HAIL DORA 33.73N 87.08W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
PICTURE OF QUARTER SIZE HAIL RECEIVED
THROUGH SOCIAL MEDIA NEAR DORA.
0118 PM HAIL 1 WSW LUPTON 33.93N 87.42W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL REPORTED AT LUPTON SCHOOL.
0122 PM HAIL DORA 33.73N 87.08W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL REPORTED ON SHARON BLVD IN
DORA. VIA SOCIAL MEDIA.
0125 PM HAIL 1 WNW SUMITON 33.76N 87.06W
04/09/2021 E1.75 INCH WALKER AL AMATEUR RADIO
REPORT RELAYED FROM AMATEUR RADIO OPERATOR.
0128 PM HAIL SUMITON 33.75N 87.05W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
SEVERAL REPORTS OF QUARTER SIZE HAIL IN
SUMITON. SOME OF THE HAIL TOTALLY COVERED
DECKS. VIA SOCIAL MEDIA.
0140 PM HAIL 1 NW KIMBERLY 33.78N 86.82W
04/09/2021 E1.00 INCH JEFFERSON AL PUBLIC
QUARTER SIZE HAIL RECEIVED THROUGH SOCIAL
MEDIA.
0142 PM HAIL 1 WSW KIMBERLY 33.77N 86.81W
04/09/2021 E0.70 INCH JEFFERSON AL PUBLIC
DIME SIZE HAIL FELL NEAR MORRIS.
0151 PM HAIL 1 E MORRIS 33.75N 86.79W
04/09/2021 E1.00 INCH JEFFERSON AL PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0202 PM HAIL PALMERDALE 33.74N 86.65W
04/09/2021 E1.00 INCH JEFFERSON AL PUBLIC
HAIL, SOME UP TO THE SIZE OF QUARTERS,
COVERED SOME DECKS NEAR PALMERDALE.
0202 PM HAIL 3 E NAUVOO 33.98N 87.44W
04/09/2021 U0.75 INCH WALKER AL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0203 PM HAIL 2 NNW LUPTON 33.95N 87.41W
04/09/2021 U0.75 INCH WALKER AL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0215 PM TSTM WND DMG 5 ESE CRUMPTONIA 32.17N 87.22W
04/09/2021 DALLAS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN THE VICINITY
OF CR 73.
0218 PM HAIL 3 NNW MANCHESTER 33.94N 87.27W
04/09/2021 E1.00 INCH WALKER AL PUBLIC
QUARTER SIZE HAIL REPORTED BETWEEN CURRY AND
MANCHESTER. SOME HAIL MAY HAVE BEEN LARGER.
0230 PM HAIL ARGO 33.70N 86.51W
04/09/2021 E0.70 INCH ST. CLAIR AL PUBLIC
DIME SIZE HAIL RECEIVED FROM SOCIAL MEDIA
PICTURES IN ARGO.
0306 PM HAIL 1 S ARKADELPHIA 33.86N 86.93W
04/09/2021 E1.00 INCH BLOUNT AL PUBLIC
REPORTS OF QUARTER SIZE HAIL NEAR
ARKADELPHIA.
0418 PM HAIL 3 N COATOPA 32.53N 88.08W
04/09/2021 E1.00 INCH SUMTER AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 3 N
COATOPA. QUARTER SIZE HAIL WAS REPORTED JUST
OFF HIGHWAY 28 AND CR 21.
0500 PM HAIL 1 NNE WATEROAK 32.88N 87.44W
04/09/2021 E1.00 INCH HALE AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED NEAR LAKE
PAYNE. PICTURES RECEIVED THROUGH SOCIAL
MEDIA.
0537 PM HAIL 1 ENE MOUNDVILLE 33.00N 87.62W
04/09/2021 E1.00 INCH HALE AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN
MOUNDVILLE. PICTURES RECEIVED FROM SOCIAL
MEDIA.
0555 PM HAIL 4 NE KIRK 33.29N 87.85W
04/09/2021 E1.75 INCH PICKENS AL PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 4 NE
KIRK. GOLF BALL SIZE HAIL NEAR GORDO.
RECEIVED PICTURES THROUGH SOCIAL MEDIA.
0555 PM HAIL ELROD 33.26N 87.79W
04/09/2021 E1.75 INCH TUSCALOOSA AL PUBLIC
GOLF BALL SIZE HAIL WAS REPORTED NEAR ELROD.
PICTURES CAME THROUGH SOCIAL MEDIA.
0608 PM HAIL ECHOLA 33.34N 87.79W
04/09/2021 E1.50 INCH TUSCALOOSA AL PUBLIC
ONE AND A HALF INCH DIAMETER SIZE HAIL AS
REPORTED IN ECHOLA. PICTURE RECEIVED FROM
SOCIAL MEDIA.
&&Special weather statement, Apr 9, 9:58 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
958 PM CDT Fri Apr 9 2021
ALZ012-013-100330-
Fayette AL-Lamar AL-
958 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAYETTE AND SOUTHERN
LAMAR COUNTIES UNTIL 1030 PM CDT...
At 958 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caledonia, or 10 miles northeast of Columbus AFB, moving east at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fayette, Vernon, Millport, Kennedy, Belk, Blooming Grove, Bluff,
Cody, Star, Hightogy and Melborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3357 8827 3379 8815 3384 8782 3353 8784
3355 8827
TIME...MOT...LOC 0258Z 262DEG 40KT 3370 8828
25/OwenSpecial weather statement, Apr 9, 10:36 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1036 PM CDT Fri Apr 9 2021
ALZ022-100415-
Pickens AL-
1036 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 1115 PM
CDT...
At 1036 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millport to 6 miles southwest of
Ethelsville to 6 miles southwest of Macon. Movement was east at 30
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Aliceville, Gordo, Reform, Carrollton, Pickensville, Ethelsville,
McMullen, Garden, Ashcraft Corner, Benevola, Johnston Lake, Bevill
Lock And Dam, Gainesville Lake Campground, Dillburg, North Pickens
Airport, McShan, Shaw, George Downer Airport, Owens and Kirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3341 8829 3353 8819 3353 8784 3323 8784
3308 8797 3306 8804 3304 8804 3305 8807
3303 8810 3304 8814 3300 8817 3299 8834
TIME...MOT...LOC 0336Z 270DEG 26KT 3355 8804 3336 8831 3303 8861
25/OwenSpecial weather statement, Apr 9, 10:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1057 PM CDT Fri Apr 9 2021
ALZ030-031-100500-
Greene AL-Sumter AL-
1057 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE AND NORTHWESTERN
SUMTER COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooksville, or 20 miles southwest of Aliceville, moving east at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eutaw, Union, Gainesville, New West Greene, Mantua, Panola, West
Greene, Knoxville, Geiger, Snoddy, Warsaw, New Mount Hebron, Clinton,
Pleasant Ridge, Lewiston and I 20 Rest Area Near Eutaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3299 8834 3300 8817 3304 8814 3303 8810
3305 8807 3304 8804 3306 8804 3310 8795
3312 8784 3302 8783 3302 8771 3299 8771
3298 8775 3295 8775 3295 8773 3293 8777
3290 8777 3290 8781 3284 8783 3282 8836
TIME...MOT...LOC 0357Z 262DEG 41KT 3291 8840
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:18 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Apr 9, 9:25 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 50 min |
| Apr 9, 9:58 PM CDT | Special Weather Statement | BMX | Lamar | 32 min |
| Apr 9, 10:36 PM CDT | Special Weather Statement | BMX | Pickens | 39 min |
| Apr 10, 12:02 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 43 min |
| Apr 10, 12:19 AM CDT | Areal Flood Advisory | BMX | Greene | 3 hr |
| Apr 10, 1:43 AM CDT | Areal Flood Advisory | BMX | Greene, Hale, Sumter | 3 hr |
| Apr 10, 2:01 AM CDT | Special Weather Statement | BMX | Marengo | 59 min |
| Apr 10, 3:03 AM CDT | Special Weather Statement | BMX | Dallas | 57 min |
| Apr 10, 4:51 AM CDT | Special Weather Statement | BMX | Pike | 54 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.